Maximal quasi-accretive Laplacians on finite metric graphs

Abstract

For a finite not necessarily compact metric graph, one considers the differential expression \({-\frac{d^2}{d x^2}}\) on each edge. The boundary conditions at the vertices of the graph yielding quasi-m-accretive as well as m-accretive operators are completely characterised.

This is a preview of subscription content, access via your institution.

References

  1. 1.

    Arlinskii Y., Kovalev Y., Tsekanovskiĭ È. R.: Accretive and Sectorial Extensions of Nonnegative Symmetric Operators. Complex Analysis and Operator Theory, 6, 677–718 (2012)

    Article  MATH  MathSciNet  Google Scholar 

  2. 2.

    J. Behrndt, A. Luger, On the number of negative eigenvalues of the Laplacian on a metric graph. J. Phys. A, 43(47):474006,11 2010

  3. 3.

    G. Berkolaiko, R. Carlson, St. A. Fulling and P. Kuchment, editors. Quantum graphs and their applications. volume 415 of Contemp. Math., American Mathematical Society, Providence, RI, 2006.

  4. 4.

    G. Berkolaiko and P. Kuchment. Introduction to Quantum Graphs. American Mathematical Society, Providence, RI, 2013.

  5. 5.

    E. B. Davies, P. Exner and J. Lipovský. Non-Weyl asymptotics for quantum graphs with general coupling conditions. J. Phys. A, 43(47):474013,16, 2010.

    Google Scholar 

  6. 6.

    V. A. Derkach, M. M. Malamud and È. R. Tsekanovskiĭ. Sectorial extensions of a positive operator, and the characteristic function. Ukrain. Mat. Zh., 41(2):151–158, 286, 1989.

    Google Scholar 

  7. 7.

    N. Dunford and J. T. Schwartz. Linear operators. Part III: Spectral operators, Pure and Applied Mathematics, Vol. VII. Interscience Publishers, New York-London-Sydney, 1971.

  8. 8.

    K.-J. Engel and R. Nagel. One-Parameter Semigroups for Linear Evolution Equations, volume 194 of Graduate Texts in Mathematics. Springer-Verlag, New York, 2000.

  9. 9.

    J. Ch. Hou. On the spectra of the positive completions for operator matrices. J. Operator Theory, 33(2):299–315, 286, 1995.

  10. 10.

    A. Hussein. Spectral Theory of differential operators on finite metric graphs and on bounded domains. PhD thesis, Johannis Gutenberg–Universität Mainz, 2013.

  11. 11.

    A. Hussein. Bounds on the negative eigenvalues of Laplacians on finite metric graphs. Integral Equations and Operator Theory, 76: 381–401, 2013.

    Google Scholar 

  12. 12.

    T. Kato. Perturbation theory for linear operators, Die Grundlehren der mathematischen Wissenschaften, Band 132. Springer-Verlag, New York, 1966.

  13. 13.

    A. Kostenko and M.Malamud. One–dimensional Schrödinger operator with local point interactions: a review. In Spectral Analysis, Differential Equations and Mathematical Physics, H. Holden et al. (eds), Proceedings of Symposia in Pure Mathematics, Volume 87, 235–262, Amer. Math. Soc., Providence, 2013.

  14. 14.

    V. Kostrykin and R. Schrader. Laplacians on metric graphs: eigenvalues, resolvents and semigroups. In Quantum graphs and their applications, volume 415 of Contemp. Math., pages 201–225. Amer. Math. Soc., Providence, RI, 2006.

  15. 15.

    V. Kostrykin, J. Potthoff and R. Schrader. Heat kernels on metric graphs and a trace formula. In Adventures in mathematical physics, volume 447 of Contemp. Math., pages 175–198. Amer. Math. Soc., Providence, RI, 2007.

  16. 16.

    V. Kostrykin, J. Potthoff and R. Schrader. Brownian motions on metric graphs. Journal of Mathematical Physics, 53(9):095206,36, 2012.

    Google Scholar 

  17. 17.

    P. Kuchment. Graph models for waves in thin structures. Waves Random Media, 12(4):R1–R24, 2002.

    Google Scholar 

  18. 18.

    P. Kuchment. Quantum graphs I: Some basic structures. Waves Random Media, 14:S107–S128, 2004.

    Google Scholar 

  19. 19.

    Malamud M. M.: Some classes of extensions of a Hermitian operator with lacunae. . Ukraï n. Mat. Zh., 44(2), 215–233 (1992)

    Article  MathSciNet  Google Scholar 

  20. 20.

    Ch. Tretter. Spectral theory of block operator matrices and applications. Imperial College Press, London, 2008.

  21. 21.

    È. R. Tsekanovskiĭ. Accretive extensions and problems on the Stieltjes operator-valued functions relations. In Operator theory and complex analysis (Sapporo, 1991), volume 59 of Oper. Theory Adv. Appl., pages 328–347. Birkhäuser, Basel, 1992.

Download references

Author information

Affiliations

Authors

Corresponding author

Correspondence to Amru Hussein.

Rights and permissions

Reprints and Permissions

About this article

Cite this article

Hussein, A. Maximal quasi-accretive Laplacians on finite metric graphs. J. Evol. Equ. 14, 477–497 (2014). https://doi.org/10.1007/s00028-014-0224-8

Download citation

Mathematics Subject Classification (1991)

  • Primary 34B45
  • Secondary 35J05
  • 35K05
  • 47D06

Keywords

  • Differential operators on metric graphs
  • Quasi-m-accretive Laplacians
  • Quasi-contractive semigroups